Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

ever since I had back surgery I have had severe

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 1954
Answered : 3805 Questions
Question
ever since I had back surgery I have had severe leg, feet, ankle, and ham string cramps. I have tried everything and nothing helps. could having surgery have anything to do with it. some nights I am up every hour on the hour with cramps.
Posted Sat, 2 Dec 2017 in null
 
 
Answered by Dr. Prof. Kunal Saha 1 hour later
Brief Answer:
Associated

Detailed Answer:
Thanks for asking on Healthcaremagic.

You are possibly complaining of neuropathic pain which can happen in case of spinal nerve compression. It is to present or relieve such nerve compression that you had the back surgery. The surgery therefore has direct association with the pain and cramps.

Hot compress should provide relief. The vicious cycle of pain and spasm needs to be broken and I would insist you to take paracetamol or acetaminophen 500 mg two tablets together twice or thrice daily for next 3 days. This should ease the problem and make it go away. If it does not, I would insist you to get a X Ray of Lumbosacral spine (AP and lateral) done and to see a physical therapist with the reports. Based on the findings he would be able to demonstrate to you proper exercises that should provide relief.

Feel free to write back.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor